Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 141, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2022, 4:05 PM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 4:05 PM MST (23:05 UTC)
- Expired
- Aug 10, 2022, 6:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 21 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WGUS55 KVEF 102305
FFWVEF
AZC015-CAC071-NVC003-110130-
/O.NEW.KVEF.FF.W.0141.220810T2305Z-220811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
405 PM PDT Wed Aug 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Mohave County in northwestern Arizona...
San Bernardino County in southern California...
Southwestern Clark County in southern Nevada...
* Until 630 PM MST /630 PM PDT/.
* At 405 PM MST /405 PM PDT/, local law enforcement reported
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly. Flooding has
been reported along US 95 near Mile Marker 35.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Laughlin, Searchlight, Primm, Nipton Road Mile Marker 3, Nipton,
Cal-Nev-Ari, Nipton And Ivanpah Roads, Cottonwood Cove Campground,
Cottonwood Cove and Mountain Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3573 11517 3572 11498 3566 11469 3564 11467
3559 11466 3558 11468 3554 11466 3549 11468
3541 11463 3532 11460 3525 11466 3518 11485
3525 11516 3540 11549 3571 11570
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
785
WGUS75 KVEF 110053
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
553 PM PDT Wed Aug 10 2022
AZC015-CAC071-NVC003-110130-
/O.CON.KVEF.FF.W.0141.000000T0000Z-220811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
553 PM MST Wed Aug 10 2022 /553 PM PDT Wed Aug 10 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST/630 PM
PDT/ THIS EVENING FOR WESTERN MOHAVE, SAN BERNARDINO AND
SOUTHWESTERN CLARK COUNTIES...
At 553 PM MST /553 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Laughlin, Searchlight, Primm, Nipton Road Mile Marker 3, Nipton,
Cal-Nev-Ari, Nipton And Ivanpah Roads, Cottonwood Cove Campground,
Cottonwood Cove and Mountain Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3573 11517 3572 11498 3566 11469 3564 11467
3559 11466 3558 11468 3554 11466 3549 11468
3541 11463 3532 11460 3525 11466 3518 11485
3525 11516 3540 11549 3571 11570
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BEP996
WGUS75 KVEF 110122
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
622 PM PDT Wed Aug 10 2022
AZC015-CAC071-NVC003-110132-
/O.EXP.KVEF.FF.W.0141.000000T0000Z-220811T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
622 PM MST Wed Aug 10 2022 /622 PM PDT Wed Aug 10 2022/
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST/630 PM PDT/ THIS
EVENING FOR WESTERN MOHAVE, SAN BERNARDINO AND SOUTHWESTERN CLARK
COUNTIES...
Only light rain is still falling. Flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MST/1200 AM PDT for
portions of northwest Arizona, southeast California and Nevada.
LAT...LON 3573 11517 3572 11498 3566 11469 3564 11467
3559 11466 3558 11468 3554 11466 3549 11468
3541 11463 3532 11460 3525 11466 3518 11485
3525 11516 3540 11549 3571 11570
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:58 PM MST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 12:58 PM MST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1258 PM PDT Wed Aug 10 2022 .SYNOPSIS...With moisture in place, monsoon activity is forecast to continue through the week. Scattered thunderstorms will be possible each afternoon, especially in southern Nevada through western Arizona. Flash flooding will be the primary concern with these storms. Cooler temperatures are expected throughout the week. && .SHORT TERM...The Rest of Today and Thursday. Mesoanalysis and short term models through the afternoon continue to highlight an increased risk for thunderstorms with heavy rain and flash flooding for southern Nevada, eastern San Bernardino County, and all of Mohave County. PWATs around 2 SD above normal are noted over the region. In addition, despite morning and early afternoon sunshine that should allow for dry air to mix out dewpoints, many locations still show dewpoints over 60F. Through the rest of the afternoon into the evening, thunderstorms will continue to impact parts of the region. Of note, short term models want to focus thunderstorms over Mohave County along and north of I-40, the high terrain of Clark County potentially impacting areas such as Mt Charleston and traffic on I-40 or US-95 around Primm, Jean, and Searchlight, and western Lincoln County. Thunderstorms so far today have already reported rainfall rates of 2-3inch/hr or more. Further west, isolated thunderstorms with heavy rain are possible but should not be as widespread in all areas. Inyo County is the only area that should remain dry this evening. A few storms may also have strong winds as elevated cores with tall storms dropping quickly and/or wet microbursts. Storms will dissipate early tonight. Expecting all convection to be over by around 06Z tonight, however isolated showers with limited impacts are possible after 06Z. For Thursday morning through the afternoon, models hint at another MCV or piece of energy pivoting through the region, but are unsure where it will develop and move through. This will drive the highest precipitation chances and impacts, so will need to watch this feature closely. HREF 3hr QPF of 1inch PMMs highlight Lincoln, Clark, and Mohave again tomorrow afternoon, which would be the area that is most likely the wave would move through. May need to extend the Flash Flood Watch for parts of the area as PWATs will remain high Thursday so heavy rain and flash flooding will continue to be a threat for where thunderstorms develop. .LONG TERM...Friday through next week. There is no sign of a pattern change in the extended forecast. Ensemble guidance continues to show a dominant 500mb high over the Four Corners/Southern Rockies region. This keeps us under south- southeasterly flow which supplies the monsoon moisture. GFS and ECMWF ensemble means show PWATs at or above 1.25" through next week. Thus, above-normal rain chances and seasonal temperatures are expected to persist through the period. && .AVIATION...For Harry Reid...A moist southeasterly flow will continue to bring abundant cloud cover across southern Nevada. Showers and thunderstorms are expected to develop over the higher terrain around the Las Vegas Valley and potentially move into the valley between 21-00z this evening. Brief heavy rain, gusty outflow winds, and lightning will be possible. Outside of any thunderstorm influences look for south winds around 6-8 kts. Storms are expected to dissipate this evening. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected through this afternoon generally across eastern San Bernardino, Clark, Lincoln and Mohave Counties. Any storms will likely impact KLAS/KHND/KVGT/KEED/KIFP TAF sites with only slight chances elsewhere. Storm movement today will be towards the north-northwest. Cloud bases 10-12 kft MSL. Main impacts will be heavy rain, gusty outflow winds, and lightning. Storms are expected to dissipate this evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 10, 1:20 PM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD 10 ENE CHLORIDE 35.44N 114.03W
08/10/2022 MOHAVE AZ COUNTY OFFICIAL
FLOOD CONTROL WEBCAM SHOWS FLOODING AT VOCK
CANYON AT STOCKTON HILL ROAD.
&&
MSLocal storm report, Aug 10, 3:11 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 13 NW DOLAN SPRINGS 35.70N 114.47W
08/09/2022 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 13
NW DOLAN SPRINGS. WEST WHITE HILLS ROAD
CLOSED FROM HIGHWAY 93 TO NORTH WHITE FOX
DRIVE DUE TO FLOODING.
&&
MSLocal storm report, Aug 10, 3:15 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
08/10/2022 MOHAVE AZ COUNTY OFFICIAL
WEST SHINARUMP DRIVE CLOSED FROM SOUTH AZTEC
ROAD TO SOUTH COLORADO ROAD DUE TO FLOODING.
&&
MSLocal storm report, Aug 10, 3:23 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 3 SE GOLDEN VALLEY 35.20N 114.19W
08/10/2022 MOHAVE AZ COUNTY OFFICIAL
WEST REDWALL DRIVE IS CLOSED FROM SOUTH
AZTEC ROAD TO SOUTH VERDE ROAD DUE TO
FLOODING.
&&
MSLocal storm report, Aug 10, 3:54 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
354 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 6 ENE SOUTH COVE 36.12N 114.00W
08/09/2022 MOHAVE AZ PARK/FOREST SRVC
PIERCE FERRY ROAD IN THE LAKE MEAD NATIONAL
RECREATION AREA IS CLOSED DUE TO FLOODING.
&&
MSLocal storm report, Aug 10, 4:00 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 12 SW ELGIN 37.25N 114.71W
08/10/2022 M58 MPH LINCOLN NV MESONET
KANE SPRINGS RAWS SITE MEASURED A GUST OF 58
MPH. TIME ESTIMATED USING RADAR.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:11 PM MST | Dust Storm Warning | VEF | Mohave | 64 min |
| Aug 9, 5:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 9, 5:47 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 9, 5:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 6:18 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Aug 10, 11:24 AM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 11:51 AM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 12:32 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 12:39 PM MST | Flash Flood Warning | VEF | Mohave | 30 hr |
| Aug 10, 1:38 PM MST | Flash Flood Warning | VEF | Mohave | 28 hr |
| Aug 10, 1:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 4:38 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
| Aug 10, 1:44 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:28 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:54 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 3:26 PM MST | Areal Flood Advisory | VEF | Clark | 39 min |
| Aug 10, 4:01 PM MST | Flash Flood Warning | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Flash Flood Warnings in Nevada, 2022Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.